MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0600, UNIVERSAL SEAL 20/BX; GCJ

APPLIED MEDICAL RESOURCES C0600, UNIVERSAL SEAL 20/BX; GCJ
Model Number C0600
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation but lot # is provided.A device history report is to be reviewed by engineering.A follow-up report will be provided upon completion of investigation.This report is to follow up medwatch #(b)(4).In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Laparoscopic cholecystectomy- "event desc: this was a laparoscopic cholecystectomy case.The doctor found out the universal seal - a piece of disposable part that goes in with the (b)(6) - came out with a tear and missing rubber part." "what was the original intended procedure- laparoscopic cholecystectomy.Device usage problem: device failed (e.G.Broke, couldn't get it to work or stopped working)" additional information received via email from user facility on (b)(6) 2016: it is unknown what instruments were being used at the time of the event.No pieces of the seal fell into the patient.There was no harm to the patient.
 
Additional Manufacturer Narrative
The event product was not returned to applied medical for evaluation.The likely root cause of the damage to the seal is an instrument.Applied medical's instructions for use states that "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.This report is to follow up (b)(4).

Brand Name
C0600, UNIVERSAL SEAL 20/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6216607
Report Number2027111-2016-00907
Device Sequence Number16237767
Product Code GCJ
UDI-Device Identifier00607915114831
UDI-Public(01)00607915114831(17)190420(30)01(10)1268520
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K932995
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/20/2019
Device Model NumberC0600
Device Catalogue Number100817701
Device Lot Number1268520
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/30/2016
Supplement Report FDA Received Date02/20/2017
Patient Sequence Number1